MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM L; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM L; KNEE TIBIAL INSERT
Model Number 02.12.0514FL
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
At about 1 year and 1 month after the primary surgery, the patient came in reporting pain due to left knee instability.No infection and no loosening of the implants were found.The surgeon revised successfully the tibial tray (size 5), with a tray of the same size, and the insert (from 14mm to 12mm) and implanted two tibial wedges cemented (10mm) and an extension stem (11mm/65mm).
 
Additional Manufacturer Narrative
Batch review performed on 03-apr-2023.Lot 1900400: (b)(4) items manufactured and released on 08-may-2019.Expiration date: 2024-04-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with another similar reported case during the period of review.Additional device involved: batch review performed on 03-apr-2023.Gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot 2111935: (b)(4) items manufactured and released on 13-dec-2021.Expiration date: 2026-11-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no other similar reported cases during the period of review.Clinical evaluation performed by medacta medical affairs director: 1 year after primary cemented tka the patient complains about instability.The surgeon proceeds to a new operation and reports that the probable cause is posterior pain.He replaces the tibial tray adding augments and stem.It is conceivable that a problem may have occurred during primary surgery with the cementation phase: in one picture the medial cementation of the baseplate looks suboptimal.The surgeon proceeds with a new tibia resection and adds wedges, but no other probable cause of failure was identified.Such an early failure, particularly in a cmented tka, leads to suspect a technical problem that could not be detected at the time of index surgery.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM L
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16807150
Report Number3005180920-2023-00285
Device Sequence Number3034590
Product Code JWH
UDI-Device Identifier07630030826818
UDI-Public07630030826818
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Model Number02.12.0514FL
Device Catalogue Number02.12.0514FL
Device Lot Number1900400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight97 KG